Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 75, NWS Boston/Norton, MA

July 18, 2006Kent County, Providence County, Rhode Island; Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2006, 9:34 PM EDT for Kent County, Providence County, Rhode Island; Middlesex County, Massachusetts. It was in force for 53 days. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2006, 9:34 PM EDT (01:34 UTC)
Expired
Sep 9, 2006, 6:45 PM EDT
In force
53 days
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Middlesex County, MA, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 10:00 PM EDTTSTM WND DMGScituate, RIDOWNED TREES OR TREE LIMBS VIA WEB ENTRY.
Jul 18, 10:22 PM EDTTSTM WND DMGScituate, RI2 LARGE TREES DOWN. POWER OUTAGTES.
Aug 20, 2:40 PM EDTTSTM WND DMGCoventry, RIWIRES DOWN ON UNION STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 6:37 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1243 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 190135
SVRBOX
RIC003-007-190245-
/O.NEW.KBOX.SV.W.0075.060719T0134Z-060719T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN RHODE ISLAND
  PROVIDENCE COUNTY IN RHODE ISLAND

* UNTIL 1045 PM EDT

* AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES WEST OF SCITUATE...OR ABOUT 11 MILES NORTHEAST OF
  PLAINFIELD...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCITUATE BY 950 PM EDT
  6 MILES NORTH OF WEST WARWICK AND 7 MILES SOUTH OF SMITHFIELD BY
  1000 PM EDT

LAT...LON 4183 7177 4166 7177 4164 7150 4197 7155

$$

FRANK
4 follow-up statements
000 
WWUS51 KBOX 190146
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
944 PM EDT TUE JUL 18 2006

RIC003-007-190245-
/O.CON.KBOX.SV.W.0075.000000T0000Z-060719T0245Z/
PROVIDENCE RI-KENT RI-
944 PM EDT TUE JUL 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN KENT AND SOUTHWESTERN PROVIDENCE COUNTIES...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DESTRUCTIVE HURRICANE FORCE WIND GUSTS IN EXCESS OF 75 
MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF COVENTRY...OR ABOUT 
NEAR PLAINFIELD...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COVENTRY BY 1000 PM EDT
  WEST WARWICK BY 1010 PM EDT

THIS SUPERCELL CONTINUES INTACT IN ITS TRAVELS FROM SOUTHERN TOLLAND 
COUNTY THROUGH SOUTHERN WINDHAM COUNTY AND HEADING INTO WEST CENTRAL 
RHODE ISLAND SHORTLY.  

EXPECT A PATH OF LARGE HAIL AND TREES/WIRES DOWN WITH POWER OUTAGES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.

LAT...LON 4180 7179 4166 7178 4164 7150 4182 7154

$$

DRAG
000 
WWUS51 KBOX 190157
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
954 PM EDT TUE JUL 18 2006

RIC003-007-190245-
/O.CON.KBOX.SV.W.0075.000000T0000Z-060719T0245Z/
PROVIDENCE RI-KENT RI-
954 PM EDT TUE JUL 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR KENT AND SOUTHWESTERN PROVIDENCE COUNTIES...

AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF COVENTRY...OR ABOUT 6 MILES EAST OF
PLAINFIELD...MOVING EAST AT 25 MPH.

THIS CELL IS DANGEROUS FOR COVENTRY AND POINTS EAST TO NARRAGANSETT 
BAY AND JUST SOUTH OF WEST WARWICK.

RADAR AT 950 PM WAS ALSO INDICATING 55 TO 65 MPH WINDS AT 2000 FEET 
NEAR FOSTER IN PROVIDENCE COUNTY FROM A SECOND CELL TO THE NORTH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COVENTRY...WEST GREENWICH AND 9 MILES SOUTH OF SCITUATE BY 1010 PM
  EDT
  WEST WARWICK AND 8 MILES SOUTH OF CRANSTON BY 1025 PM EDT
  EAST GREENWICH BY 1035 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.

SEE SAFE SHELTER IMMEDIATELY. 

LAT...LON 4185 7176 4162 7178 4161 7140 4186 7153

$$

DRAG
000 
WUUS51 KBOX 092215
SVRBOX
MAC017-092300-
/O.NEW.KBOX.SV.W.0075.060909T2214Z-060909T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
614 PM EDT SAT SEP 9 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS
  THIS INCLUDES THE CITY OF LOWELL

* UNTIL 700 PM EDT

* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR AYER...OR ABOUT 9
  MILES NORTHEAST OF LEOMINSTER...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLETON BY 620 PM EDT
  WESTFORD BY 625 PM EDT
  CHELMSFORD BY 630 PM EDT
  CARLISLE AND LOWELL BY 635 PM EDT
  BILLERICA BY 640 PM EDT
  TEWKSBURY BY 645 PM EDT

LAT...LON 4266 7163 4252 7163 4247 7118 4268 7127

$$

THOMPSON
000 
WWUS51 KBOX 092245
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
643 PM EDT SAT SEP 9 2006

MAC017-092253-
/O.CAN.KBOX.SV.W.0075.000000T0000Z-060909T2300Z/
MIDDLESEX MA-
643 PM EDT SAT SEP 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIDDLESEX COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER LIKELY TO PRODUCE 
DAMAGING WINDS OR LARGE HAIL. WINDS ASSOCIATED WITH THIS STORM 
SHOULD NOT GUST MORE THAN 30 MPH.

LAT...LON 4266 7163 4252 7163 4247 7118 4268 7127

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:26 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 18, 9:26 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
926 PM EDT TUE JUL 18 2006

.M8 926 PM...
BOX RADAR IS DOWN AND HAS BEEN FOR ABOUT 5 MIN.  ALY IS IN ORDA
UPGRADE. WE ARE TOTALLY RELYING ON OKX RADAR.

SUSPECT PRETTY BIG DAMAGE W SRN WINDHAM CELL PER RADAR SIGNATURES
ENROUTE. WE DONT KNOW THE DETAILS YET.
DRAG
&&

.SHORT TERM /REST OF TONIGHT/...
MESOSCALE UPDATE 7

WW 614 REMAINS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT... RI
AND SE MA EXCEPT NANTUCKET.

WE WERE FINALLY ABLE TO GET SOME STORMS TO GET GOING OVER NORTHERN
CT WHERE WE PRESENTLY HAVE A SEVERE THUNDERSTORM WARNING OUT UNTIL
930 PM EDT FOR ONE STORM NEAR VERNON...WHILE VERY QUICKLY A SECOND
STORM DEVELOPED JUST TO ITS N. JUST HAD A REPORT OF HALF INCH HAIL
FROM A SPOTTER IN BOLTON CT...AND 3/4 INCH HAIL IN ANDOVER CT.

THIS ACTIVITY MAY CAUSE ADDITIONAL STORMS TO FIRE IN NORTHERN CT...
RI AND PERHAPS JUST OVER BORDER INTO HAMPDEN/WORCESTER COUNTIES IN
MA NEXT 1-3 HOURS...AS INSTABILITY AXIS EXTENDS FROM SW CT TO NE
CT...RI AND SE MA AND IS SUPERIMPOSED ON AREA OF PERSISTENT MOISTURE
CONVERGENCE. COLD FRONT CONTINUES TO SLOWLY EDGE S THIS EVENING AND
LATEST ANALYSIS PLACES IT FROM HARTFORD /DOWNTOWN/ CT INTO NW RI AND
VERY CLOSE TO BOSTON.

AIRMASS REMAINS UNSTABLE DESPITE LOSS OF DAYTIME HEATING WITH CAPES
STILL RUNNING 2000-3000 J/KG. WIND DAMAGE REMAINS PRIMARY THREAT BUT
STRONGER STORMS WILL ALSO HAVE POTENTIAL TO PRODUCE LARGE HAIL.

OUTSIDE OF WW 614...WE WILL LOWER OVERNIGHT POPS IN NORTHERN ZONES
NOW THAT FRONT HAS DROPPED S. ADDED MENTION OF FOG TO S COAST...
CAPE COD AND ISLANDS DUE TO PERSISTENT W/SW FLOW AND HIGH LOW LEVEL
MOISTURE.

&&

.PREVIOUS DISCUSSION...
/ISSUED 735 PM EDT TUE JUL 18 2006/

SHORT TERM /TONIGHT/...
MESOSCALE UPDATE 6

WW 611 WILL BE ALLOWED TO EXPIRE FOR CENTRAL/NORTHERN ZONES AT 8 PM
EDT. WW 614 IS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI AND
SE MA EXCEPT NANTUCKET.

FRONT HAS EDGED A LITTLE FARTHER S IN PAST COUPLE OF HOURS AND
ROUGHLY EXTENDED FROM HARTFORD TO WORCESTER AND BOSTONS N SHORE. AT
SAME TIME...YOU CAN SEE AN IMPRESSIVE OUTFLOW BOUNDARY WORKING S
THROUGH MERRIMACK VALLEY...FROM EARLIER SEVERE STORMS THAT MOVED
THROUGH CENTRAL NH. WE HAVE TIMED THIS BOUNDARY INTO METRO BOSTON
AROUND 820 PM...BUT SHOULD DO LITTLE MORE THAN A WIND SHIFT TO N
WITH GUSTS AS HIGH AS 25 MPH BRIEFLY. WE DO NOT ANTICIPATE THAT IT
WILL INITIATE ANY CONVECTION...AS BETTER INSTABILITY REMAINS S OF
MASS PIKE. BOUNDARY SHOULD LOSE SOME OF ITS STEAM AS IT REACHES
BOSTON.

WE ARE NOW FOCUSING OUR ATTENTION ON WW 614 AREA...WHERE CAPES ARE
STILL AS HIGH AS 3000 J/KG AND ARE SUPERIMPOSED ON AN AREA OF
PERSISTENT MOISTURE CONVERGENCE. INSTABILITY AXIS EXTENDS FROM NYC
ONTO S COASTAL RI/MA.

A FEW STORMS WILL BEAR CLOSE MONITORING...ONE IN SW CT...ANOTHER IN
LOWER HUDSON VALLEY AND A THIRD IN NORTHERN NJ WHICH ARE ALL HEADING
TOWARD OUR S COAST. INSTABILITY WILL REMAIN DESPITE LOSS OF DAYTIME
HEATING...SO STORMS ARE EXPECTED TO SURVIVE TRIP THIS FAR E.

WE HAVE ESSENTIALLY LOST CAP...BUT WE NEED EITHER SOME SORT OF
BOUNDARY TO INITIATE CONVECTION THIS EVENING OR HAVE UPSTREAM STORMS
GET INTO SE NEW ENGLAND. WE THINK LATTER WILL END UP BEING CASE.

JWD

PREVIOUS DISCUSSION...
/ISSUED 621 PM EDT TUE JUL 18 2006/

SHORT TERM /TONIGHT/...
MESOSCALE UPDATE 5

WW 611 CONTINUES IN EFFECT UNTIL 8 PM EDT.

PLEASE SEE LATEST SPC MESOSCALE DISCUSSION WHICH MENTIONS LIKELY
ISSUANCE OF A NEW WW THIS EVENING.

FRONT REMAINS DRAPED ACROSS NORTHERN PART OF FORECAST AREA...WITH
INSTABILITY AXIS RUNNING FROM SE PA INTO NYC AND S OF MASS PIKE.
THIS IS ALSO WHERE WE HAVE NOTICED MOISTURE CONVERGENCE INCREASING
DURING PAST COUPLE OF HOURS. SATELLITE ALSO SHOWS CUMULUS CLOUDS
BUILDING NEAR S COASTAL SEA BREEZE...ESPECIALLY FROM PROVIDENCE TO
PLYMOUTH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. SOUTHERN ZONES
REMAIN IN A HIGH CAPE ENVIRONMENT WITH DEWPOINTS WELL INTO 70S...AND
INSTABILITY WILL CONTINUE TO BE PRESENT WELL INTO EVENING DESPITE
LOSS OF DAYTIME HEATING.

FARTHER N...INSTABILITY REMAINS BUT THERE HAS BEEN SOME LOW LEVEL
DRYING AS SEEN BY DEWPOINTS DROPPING A BIT INTO UPPER 50S AND LOWER
60S...BUT EVEN IN THIS AREA THERE HAS BEEN SOME RECOVERY IN PAST
HOUR AS MIXING DIMINISHES.

RADAR MOSAIC SHOWS LINE OF CONVECTION ATTEMPTING TO ORGANIZE FROM
LOWER HUDSON VALLEY INTO NW CT AND WESTERN MA. WE THINK WIDELY
SCATTERED STORMS WILL TRY TO GET GOING IN WESTERN MA NEXT 1-3 HOURS
WHILE MAIN FOCUS OF ACTIVITY SHIFTS INTO CT...RI AND SE MA WHERE
GREATER INSTABILITY IS PRESENT. 18Z NAM/GFS BOTH INDICATE GREATER
CONVECTIVE POTENTIAL S OF MASS PIKE AS ACTIVITY NOW OVER PA AND
ENTERING NORTHERN NJ HEADS IN OUR DIRECTION.

JWD

PREVIOUS DISCUSSION...
/ISSUED 519 PM EDT TUE JUL 18 2006/

NO SUPERCELLS YET IN SNE BUT WE ARE NOT DONE THIS EVENING AND
FUTURE ATTENTION IS ON TD2 OFF THE SE USA COAST AND THE POSSIBILITY
OF A MORE PRODUCTIVE ACTIVE WX PATTERN FRIDAY AND POSSIBLY A
SIGNIFICANT 12 HOUR RAIN EVENT DURING THE WEEKEND...

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
COLD FRONT MAKING SOME GRADUAL PROGRESS ACROSS EASTERN NEW YORK
STATE AT THE CURRENT TIME. THE FRONT WILL GRADUALLY PUSH THROUGH THE
FORECAST AREA TONIGHT THEN STALL JUST S OF THE COASTAL WATERS
WEDNESDAY.

QUESTION FOR TONIGHT WILL INCLUDE TIMING AND AREAL COVERAGE OF
CONVECTION. ITS BEEN THE HOTTEST DAY OF THE YEAR SO FAR AT SOME
INTERIOR LOCATIONS WITH HIGH TEMPERATURES IN THE MID 90S AND HEAT
INDICES AROUND OR SLIGHTLY OVER 100 DEGREES. CONVECTIVE TEMPERATURE
CLOSE TO BEING REACHED AND THIS WILL ALLOW THE CAP TO BREAK. HOWEVER
STILL AWAITING A COUPLE OF FACTORS BEFORE SCATTERED CONVECTION
DEVELOPS. FIRST COLDER 700 MILLIBAR TEMPERATURES ALOFT WILL SINK
SOUTHWARD FROM NORTHERN NEW ENGLAND THIS EVENING. SECOND THERE WILL
BE INCREASING MOISTURE CONVERGENCE AS THE FRONT APPROACHES THE
COAST. THEREFORE CONTINUED THE MENTION OF CHANCE POPS THROUGH
TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8
PM. MOST OF THE SEVERE REPORTS IN NORTHERN NEW ENGLAND HAVE INCLUDED
WIND DAMAGE BUT LARGE HAIL CANNOT BE RULED OUT. THE HEAT ADVISORY
WILL BE ALLOWED TO EXPIRE AT 6 PM.

PREFERRED THE GFS OVER THE NAM WITH RESPECT TO THE SLOWER FRONTAL
PROGRESS. RAISED MINIMUM TEMPERATURES SLIGHTLY FOR THE OVERNIGHT
PERIOD. FOG PATCHES WILL FORM TONIGHT ESPECIALLY ALONG THE SOUTH
COAST WHERE IT MAY BECOME LOCALLY DENSE.

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
14Z HPC GUIDANCE WAS BLENDED WITH 12Z EC/GFS OP RUN MASS FIELD
SIGNALS.

WED NIGHT THRU THU NIGHT...CONSERVATIVE APPROACH AND STILL
ESSENTIALLY DRY BUT 12Z GFS ENS WERE SHOWING A FEW WET MEMBERS FOR
AND SO NOT QUITE AS CLEAR CUT AS IT WAS YDY AT THIS TIME.

FRI...NEXT CFP...UPPED POPS NW PTN OF THE FA BASED ON GFS ENSEMBLE
OUTPUT AND 12Z ECMWF/GFS OP RUNS.

SAT-SUN...A BREAK?  BUT BOTH THE 12Z GFS/ECMWF HAVE A WAA SHOWERY
EVENT WITH HIGH TDS ALOFT DESPITE WK NE SFC FLOW UNDERNEATH AS THER
ATTENDENT SFC LOW PASSES CLOSE TO THE SNE COAST. COULD BE A BIG RAIN
EVENT FOR 12 HRS IN PTNS OF SNE. POPS UPPED TO LIKELY.

MON...LESS CHANCE OF RAIN AS SFC LOW DEPARTS AND DRYING ENSUES.

TUE...HPC EXTENDED FCST.

AVIATION...
MVFR CEILINGS AND VSBYS IN FOG PATCHES TONIGHT EXCEPT IFR/LIFR ON
NANTUCKET AND HYANNIS.

MARINE...
SHORT TERM...HAVE DROPPED THE SMALL CRAFT ADVISORY AS WIND SPEEDS
AND SOUTHWESTERLY SWELL SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA. WNA SEAS ARE SLIGHTLY OVERDONE WITH RESPECT TO INITIAL
CONDITIONS AND INHERENT LOW LEVEL INVERSION.

LONG TERM...
COULD BE A SCA SITN DEVELOPING FOR PORTIONS OF THE WATERS FRI AND
THIS WEEKEND WITH A CFP LATE FRI AND THEN A NEW LOW MOVING NEWD ALONG
THE STALLED FRONT THIS WEEKEND.

TPC...
YOUVE SEEN THE TPC ACTIONS THIS AFTERNOON AND EVENING BASED ON SITN
EVOLVING OFF THE SE USA COAST.  ONLY ACTION ATTM IS SPECIAL SOUNDINGS
FOR THE MODELS AT 18Z/06Z.

HEAT INDEX /HI/ CRITERIA...
HEAT ADVISORY  .. ANYTIME THE HI REACHES 100-104 FOR 2 HOURS.
HEAT WARNING   .. ANYTIME THE HI REACHES 105+ FOR 2 HOURS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&

SHORT TERM...JWD
Hazardous weather outlook, Jul 18, 7:04 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT TUE JUL 18 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-191103-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
704 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH LATE THIS
EVENING...AND A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR MUCH
OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS INCLUDING
THE ADJACENT WATERS BUT NOT NANTUCKET.

DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT ALTHOUGH
LARGE HAIL WILL ALSO BE POSSIBLE.  IF THUNDERSTORMS OCCUR...CHANCES
ARE A BIT HIGHER THAN NORMAL FOR GOLF BALL SIZE HAIL OR VERY STRONG
WEST WINDS EXCEEDING 70 MPH. HOW WIDESPREAD THESE STORMS WILL BE
REMAINS UNCERTAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS MAY OCCUR FRIDAY...WITH INDICATIONS OF POSSIBLE
ISOLATED SEVERE.

BRIEF POOR DRAINAGE STREET FLOODING RAINS ARE POSSIBLE FOR A SMALL
PORTION OF PRIMARILY SOUTHEAST NEW ENGLAND LATE SATURDAY NIGHT OR
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN PROGRESS.

DRAG

In the hours before

Local storm report, Jul 18, 8:47 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
847 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

&&

WDRAG
Local storm report, Jul 18, 9:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
904 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

&&

WDRAG
Local storm report, Jul 18, 9:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
906 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

&&

WDRAG
Local storm report, Jul 18, 9:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
915 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

&&

WDRAG
Local storm report, Jul 18, 9:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
923 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0845 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  E0.88 INCH       TOLLAND            CT   TRAINED SPOTTER

            LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

&&

WDRAG
Local storm report, Jul 18, 9:34 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0845 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  E0.88 INCH       TOLLAND            CT   TRAINED SPOTTER

            LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

0932 PM     TSTM WND DMG     BROOKLYN                41.78N 71.95W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN ON WIRES.

&&

WDRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:57 PM EDTSevere Thunderstorm WarningBOXWashington75 days
Jul 18, 10:01 PM EDTSevere Thunderstorm WarningBOXWashington75 days
Jul 18, 10:22 PM EDTSevere Thunderstorm WarningBOXBristol136 days
Jul 18, 10:48 PM EDTSevere Thunderstorm WarningBOXNewport136 days
Jul 18, 8:25 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester33 days
Jul 18, 8:48 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth33 days
Jul 18, 9:28 PM EDTSevere Thunderstorm WarningBOXDukes33 days
Jul 18, 9:52 PM EDTSpecial Marine WarningBOX113 min
Jul 18, 10:18 PM EDTSevere Thunderstorm WarningBOXBristol94 days
Jul 18, 10:52 PM EDTSevere Thunderstorm WarningBOXPlymouth68 min
Jul 18, 11:14 PM EDTSpecial Marine WarningBOX61 min
Jul 18, 11:28 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth32 min
Jul 18, 11:36 PM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes54 min
Jul 18, 11:38 PM EDTSpecial Marine WarningBOX67 min
Jul 19, 12:42 AM EDTSevere Thunderstorm WarningBOXBarnstable33 min
Jul 19, 12:43 AM EDTSpecial Marine WarningBOX62 min
Jul 19, 12:56 AM EDTSpecial Marine WarningBOX64 min
Jul 19, 1:43 AM EDTSpecial Marine WarningBOX62 min
Jul 19, 2:28 AM EDTSpecial Marine WarningBOX62 min
Jul 19, 8:50 AM EDTMarine Weather StatementBOX47 hr

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2006Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.